MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 626-00-48G
Medical Device Problem Codes Mechanical Problem (1384); Noise, Audible (3273)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Necrosis (1971); Pain (1994)
Date of Event 11/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: restoration adm x3 ins 28/54; cat # 7236-2-854; lot # 95255101, delta v-40 ceramic head 28/0; cat # 6570-0-128; lot # 99267101.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding altr involving a mdm liner was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the product history records indicate devices were manufactured and accepted into final stock with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it as reported that the patient was revised due to chronic pain and popping.Fluid collection seen on ultrasound.White necrotic tissue was visible in and around hip.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Revision hip surgery for chronic pain and popping.Fluid collection seen on ultrasound.White necrotic tissue was visible in and around hip.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding pain/fluid collection/white necrotic tissue involving a mdm liner was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary total hip arthroplasty because i could see preoperative and a postoperative x-ray with the implant in place however, of the four images provided, none had a date and all of the x-rays with the implants appeared relatively the same with no significant changes.Therefore i cannot confirm the revision except from the grids and the product inquiry summary.There were no office notes, operation notes or pathology reports.Root cause analysis: the root cause of this event cannot be determined with certainty.From the description, it seems that the patient was developing pain, popping and a fluid collection.White necrotic tissue was visible in and around the hip but no definitive operation report or diagnosis was given.The causes of hip pain, fluid collection and white necrotic tissue in the joint are multifactorial including surgical technique, especially in the way the implants are prepared and assembled and inserted, patient factors such as lifestyle, activity level and bmi, as well as implant factors." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to pain, popping, and a fluid collection.Intraoperatively, white necrotic tissue was observed.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary total hip arthroplasty because i could see preoperative and a postoperative x-ray with the implant in place however, of the four images provided, none had a date and all of the x-rays with the implants appeared relatively the same with no significant changes.Therefore i cannot confirm the revision except from the grids and the product inquiry summary.There were no office notes, operation notes or pathology reports.Root cause analysis: the root cause of this event cannot be determined with certainty.From the description, it seems that the patient was developing pain, popping and a fluid collection.White necrotic tissue was visible in and around the hip but no definitive operation report or diagnosis was given.The causes of hip pain, fluid collection and white necrotic tissue in the joint are multifactorial including surgical technique, especially in the way the implants are prepared and assembled and inserted, patient factors such as lifestyle, activity level and bmi, as well as implant factors." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20887933
Report Number0002249697-2024-01678
Device Sequence Number8675908
Product Code LZO
UDI-Device Identifier04546540666031
UDI-Public04546540666031
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number626-00-48G
Device Lot Number97857604
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale
Patient Weight103 KG